Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 45, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 23, 2014, 6:25 PM EDT for Branch County, Saint Joseph County, Michigan. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2014, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 23, 2014, 6:54 PM EDT
- In force
- 29 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Branch County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 72 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 6:25 PM EDT | TSTM WND DMG | 4 N Scott, MI | REPORT OF A BRANCH DOWN ONTO WIRES ON US 12 NEAR KLINGER LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118
WUUS53 KIWX 232225
SVRIWX
MIC023-149-232315-
/O.NEW.KIWX.SV.W.0045.140623T2225Z-140623T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
625 PM EDT MON JUN 23 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BRANCH COUNTY IN SOUTHWEST MICHIGAN...
ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 715 PM EDT
* AT 618 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM THREE RIVERS TO CENTREVILLE TO WHITE PIGEON...AND
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STURGIS...COLON...BRONSON...UNION CITY...KLINGER LAKE...WASEPI...
NOTTAWA...MENDON...FAIRFAX...FINDLEY...LEONIDAS...BURR OAK...FAWN
RIVER...SHERWOOD...MATTESON LAKE...GILEAD AND BATAVIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4208 8511 4195 8508 4176 8515 4176 8574
4191 8566 4208 8571 4208 8545
TIME...MOT...LOC 2223Z 263DEG 23KT 4201 8555 4192 8553
4177 8559
HAIL...<.75IN
WIND...60MPH
$$
FISHER1 follow-up statement
366
WWUS53 KIWX 232254
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
654 PM EDT MON JUN 23 2014
MIC023-149-232304-
/O.CAN.KIWX.SV.W.0045.000000T0000Z-140623T2315Z/
BRANCH MI-ST. JOSEPH MI-
654 PM EDT MON JUN 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR ST. JOSEPH AND WESTERN BRANCH
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4208 8511 4195 8508 4176 8515 4176 8574
4191 8566 4208 8571 4208 8545
TIME...MOT...LOC 2254Z 263DEG 23KT 4202 8528 4193 8526
4178 8533
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:47 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 23, 4:47 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 447 PM EDT MON JUN 23 2014 .SYNOPSIS... ISSUED AT 429 PM EDT MON JUN 23 2014 WE ARE IN THE WARM HUMID SECTOR OF THE LOW PRESSURE SYSTEM THAT IS IN THE REGION AND SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING THROUGH AS A RESULT. SOME OF THESE HAVE BEEN SEVERE. HEAVY RAINFALL AND DAMAGING WINDS HAVE BEEN THE PRIMARY THREATS. FOR TONIGHT THE SHOWER AND THUNDERSTORM CHANCES CONTINUE WITH LOW TEMPERATURES IN THE UPPER 60S TO AROUND 70. SHOWER AND THUNDERSTORM CHANCES CONTINUE TOMORROW WITH THE LOW PRESSURE SYSTEM MOVING THROUGH. HIGH TEMPERATURES TOMORROW WILL BE IN THE UPPER 70S TO LOWER 80S. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 309 PM EDT MON JUN 23 2014 COMPLICATED NR TERM AGAIN THIS AFTN OWING TO WELL DEFINED COMPOSITE WMFNT/OUTFLW BNDRY ALIGNED W-E INVOF HIGHWAY 6 AND AHD OF PREFNTL TROUGH THROUGH WRN IN. FVRBL DESTABILIZATION HAS OCCURRED THROUGH THIS MORNING W/A SUBSTANTIALLY MOIST AND UNSTABLE AIRMASS IN PLACE THIS AFTN. MORNING ANALYSIS SHOWS CORRIDOR OF HIGHER/MORE FVRBL MID LVL FLW POSITIONED UPSTREAM ACRS IL AND XPC AN ISOLATED RISK FOR SVR STORMS TO DVLP FURTHER THROUGH THIS AFTN INTO EARLY EVENING OVR MOST OF THE CWA. GFS/GEM SOLUTIONS LOOK TO BE ON TO SOMETHING FOR LT TONIGHT/TUE PER DEPICTION OF SRN STREAM DISTURBANCE OVR ERN OK EJECTING NEWD AHD OF MORE PROMINENT DISTURBANCE SEEN IN VAPOR ACRS SD THIS AFTN AND FURTHER CEMENTED IN VARIOUS HIGHRES OUTPUT. HWVR NWRN BIAS SEEN IN SPECTRAL SOLUTIONS WAS DISCOUNTED IN FVR OF HIGHRES SEWD SLANT AND GENERALLY RELIED ON PRIOR GRIDS FOR DELINEATION OF POP/WX GRADIENT. && .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 309 PM EDT MON JUN 23 2014 OTHER THAN AN OUTSIDE CHANCE OF A LINGERING SHOWER IN FAR SE AREAS AT THE START OF THE PERIOD A BRIEF DRY PERIOD WILL BE IN STORE AS HIGH PRESSURE ATTEMPTS TO SETTLE IN AND PUSH THE FRONTAL BOUNDARY SOUTH OF THE REGION. SOMEWHAT LESS HUMID CONDITIONS WILL ARRIVE...ESPECIALLY ACROSS THE NORTH WITH NEAR OR JUST BELOW NORMAL TEMPS INTO THURSDAY. HOWEVER...WARM FRONT WILL BEGIN TO RETURN NORTH LATE THURS NGT INTO FRIDAY AS NORTHERN STREAM DISTURBANCE BUCKLES THE FLOW AND ALLOW FOR SOUTHERN PUSH OF WARM AND HUMID AIR ONCE AGAIN. MARGINAL SETUP AT THIS POINT FOR CONVECTIVE CHANCES AND WILL MAINTAIN SLGT CHC POPS FRI AND FRI NGT AS IT MOVES THROUGH. SOUTH OF THE FRONT...FORECAST AREA WILL RE-ENTER THE WARM SECTOR WITH VERY SUMMERY CONDITIONS AS HIGHS CLIMB BACK INTO THE MID 80S AND DEWPOINTS CLIMB WELL THROUGH THE 60S AND INTO THE LOWER 70S BY NEXT WEEK. AFTERNOON/EVENING STORMS COULD POP JUST ABOUT ANYWHERE OVER THE WEEKEND INTO NEXT WEEK BUT NO WAY TO FORECAST THIS FAR OUT AND NOT WORTHY OF POPS AT THIS STAGE WITH POTENTIAL FOR STRONG CAPPING WITH VERY WARM AIRMASS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 119 PM EDT MON JUN 23 2014 MORNING DESTABILIZATION RESULTING IN A VRY MOIST AND UNSTABLE AIRMASS THIS AFTN. APCH OF PREFNTL TROUGH LEADING TO SCT CONVN INITIATING ACRS NRN IN AND XPC THIS WILL CONT THROUGH AFTN ESP INVOF KFWA. HWVR UPSTREAM SUBTLE MCV OVR WRN IL WILL LIKELY YIELD ANOTHER BAND OF CONVN ALG CLD EDGE SEEN IN VISIBLE OVR NW IN/ERN IL LTR THIS AFTN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...LOTHAMER SHORT TERM...T LONG TERM...FISHER AVIATION...T VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 23, 12:36 PM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1236 PM EDT MON JUN 23 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-240900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1236 PM EDT MON JUN 23 2014 /1136 AM CDT MON JUN 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD REACH SEVERE LIMITS WITH A THREAT OF DAMAGING WINDS THIS AFTERNOON THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. A FEW STORMS HAVE THE POTENTIAL FOR ISOLATED WIND GUSTS APPROACHING SEVERE LIMITS ON TUESDAY...PRIMARILY EAST OF INTERSTATE 69. A CHANCE OF THUNDERSTORMS RETURNS THURSDAY NIGHT INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-240900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1236 PM EDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FOG ARE EXPECTED ACROSS SOUTHEAST LAKE MICHIGAN TODAY AND TONIGHT. THERE IS ALSO A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jun 23, 5:13 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 PM EDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG BUCHANAN 41.83N 86.36W
06/23/2014 BERRIEN MI TRAINED SPOTTER
SEVERAL 6 INCH DIAMETER LIMBS DOWN
&&
AGDLocal storm report, Jun 23, 5:40 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
540 PM EDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG DOWAGIAC 41.98N 86.11W
06/23/2014 CASS MI 911 CALL CENTER
REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.
&&
NGSpecial weather statement, Jun 23, 5:43 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 543 PM EDT MON JUN 23 2014 INZ009-018-232230- ALLEN IN-DE KALB IN- 543 PM EDT MON JUN 23 2014 ...STRONG THUNDERSTORMS MOVING OVER ALLEN AND SOUTHEASTERN DE KALB COUNTIES... AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GARRETT TO FORT WAYNE...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... GARRETT AND NEW HAVEN... AUBURN... GRABILL... WOODBURN... ALTONA AND BUTLER CENTER... SAINT JOHNS... THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 16 AND 30. THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 307 AND 332. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4099 8522 4135 8519 4152 8481 4106 8481 TIME...MOT...LOC 2143Z 235DEG 17KT 4131 8518 4110 8514
Local storm report, Jun 23, 5:45 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
545 PM EDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 3 W FORT WAYNE 41.07N 85.19W
06/23/2014 M0.75 INCH ALLEN IN TRAINED SPOTTER
&&
NGSpecial weather statement, Jun 23, 5:51 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 PM EDT MON JUN 23 2014
INZ025-026-032-033-232230-
BLACKFORD IN-GRANT IN-HUNTINGTON IN-WELLS IN-
551 PM EDT MON JUN 23 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN BLACKFORD...GRANT...
WESTERN WELLS AND SOUTHERN HUNTINGTON COUNTIES...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
MARKLE TO VAN BUREN TO JONESBORO...MOVING NORTHEAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
UPLAND AND VAN BUREN...
MARKLE...
MONTPELIER...
LAKE WOOD AND PLUM TREE...
ARCANA AND WARREN...
ROCKFORD AND UNIONDALE...
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 258 AND
288.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4043 8579 4059 8567 4079 8555 4092 8518
4050 8520
TIME...MOT...LOC 2151Z 239DEG 24KT 4076 8543 4064 8553
4052 8563Local storm report, Jun 23, 6:10 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 PM EDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND GST DOWAGIAC 41.98N 86.11W
06/23/2014 E65 MPH CASS MI PUBLIC
&&
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:54 AM EDT | Areal Flood Advisory | IWX | Branch, Saint Joseph | 3 hr |
| Jun 23, 12:59 PM EDT | Severe Thunderstorm Warning | IWX | Hillsdale | 46 min |
| Jun 23, 4:02 PM EDT | Special Weather Statement | IWX | Berrien | 28 min |
| Jun 23, 4:16 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 44 min |
| Jun 23, 4:59 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 46 min |
| Jun 23, 5:40 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 50 min |
| Jun 23, 5:48 PM EDT | Flash Flood Warning | IWX | Berrien, Cass | 3 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.